Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2017, 4:12 AM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2017, 4:12 AM CDT (09:12 UTC)
- Expired
- May 26, 2017, 5:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:18 AM CDT | HAIL 1 | Collins, MO | |
| May 26, 4:22 AM CDT | HAIL 1.75 | Weaubleau, MO | |
| May 26, 4:30 AM CDT | HAIL 1.5 | Elkton, MO | |
| May 26, 4:37 AM CDT | HAIL 1 | 3 W Pittsburg, MO | |
| May 26, 4:55 AM CDT | HAIL 1 | Nemo, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WUUS53 KSGF 260912
SVRSGF
MOC015-085-185-261015-
/O.NEW.KSGF.SV.W.0201.170526T0912Z-170526T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
412 AM CDT FRI MAY 26 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Hickory County in central Missouri...
Southern Benton County in central Missouri...
St. Clair County in west central Missouri...
* Until 515 AM CDT
* At 411 AM CDT, a severe thunderstorm was located near Osceola, or
16 miles northeast of El Dorado Springs, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Pomme de Terre Lake... Truman Lake...
Pomme De Terre State Park... Warsaw...
Pittsburg... Osceola...
Lowry City... Hermitage...
Weaubleau... Wheatland...
Preston... Cross Timbers...
Collins... Roscoe...
Vista... Gerster...
Quincy... Lakeview Heights...
Fristoe... Knobby...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3819 9308 3819 9306 3790 9307 3791 9318
3780 9319 3783 9381 3789 9381 3790 9393
3811 9397 3821 9364 3820 9356 3822 9356
3821 9353 3824 9352 3836 9308
TIME...MOT...LOC 0911Z 260DEG 47KT 3802 9377
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann6 follow-up statements
769
WWUS53 KSGF 260920
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
420 AM CDT FRI MAY 26 2017
MOC015-085-185-261015-
/O.CON.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
Hickory MO-Benton MO-St. Clair MO-
420 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR HICKORY...SOUTHERN BENTON AND EASTERN ST. CLAIR COUNTIES...
At 419 AM CDT, severe thunderstorms were located along a line
extending from near Osceola to near Humansville, moving east at 45
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Pomme de Terre Lake... Truman Lake...
Pomme De Terre State Park... Warsaw...
Pittsburg... Osceola...
Lowry City... Hermitage...
Weaubleau... Wheatland...
Preston... Cross Timbers...
Collins... Roscoe...
Vista... Gerster...
Quincy... Lakeview Heights...
Fristoe... Knobby...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3819 9308 3819 9306 3790 9307 3791 9318
3780 9319 3783 9370 3794 9378 3812 9393
3821 9364 3820 9356 3822 9356 3821 9353
3824 9352 3836 9308
TIME...MOT...LOC 0919Z 259DEG 39KT 3807 9380 3785 9363
HAIL...1.50IN
WIND...<50MPH
$$
Schaumann576
WWUS53 KSGF 260929
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
429 AM CDT FRI MAY 26 2017
MOC015-085-185-261015-
/O.CON.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
Hickory MO-Benton MO-St. Clair MO-
429 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR HICKORY...SOUTHERN BENTON AND EASTERN ST. CLAIR COUNTIES...
At 428 AM CDT, severe thunderstorms were located along a line
extending from near Osceola to 8 miles west of Wheatland to
Weaubleau, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Pomme de Terre Lake... Truman Lake...
Pomme De Terre State Park... Warsaw...
Pittsburg... Osceola...
Lowry City... Hermitage...
Weaubleau... Wheatland...
Preston... Cross Timbers...
Vista... Gerster...
Quincy... Lakeview Heights...
Fristoe... Knobby...
Nemo... Hastain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Pomme de Terre Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3819 9308 3819 9306 3790 9307 3791 9318
3780 9319 3783 9359 3795 9364 3811 9380
3820 9356 3822 9356 3821 9353 3824 9352
3836 9308
TIME...MOT...LOC 0928Z 259DEG 41KT 3807 9367 3799 9355 3786 9353
HAIL...1.50IN
WIND...<50MPH
$$
Schaumann586
WWUS53 KSGF 260938
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
438 AM CDT FRI MAY 26 2017
MOC015-085-185-261015-
/O.CON.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
Hickory MO-Benton MO-St. Clair MO-
438 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR HICKORY...SOUTHERN BENTON AND EAST CENTRAL ST. CLAIR COUNTIES...
At 437 AM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Osceola to near Wheatland to 6 miles
southwest of Hermitage, moving east at 50 mph.
HAZARD...Half dollar size hail.
SOURCE...Public. These storms have produced quarter sized hail near
Collins and Pittsburg.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pomme de Terre Lake... Truman Lake...
Pomme De Terre State Park... Pittsburg...
Hermitage... Wheatland...
Preston... Cross Timbers...
Quincy... Lakeview Heights...
Elkton... Harper...
Zora... Fristoe...
Iconium... Knobby...
Edwards... Nemo...
Hastain... Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Pomme de Terre Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3819 9308 3819 9306 3790 9307 3791 9318
3780 9319 3782 9347 3796 9350 3812 9360
3836 9308
TIME...MOT...LOC 0937Z 262DEG 42KT 3810 9351 3797 9341 3785 9337
HAIL...1.25IN
WIND...<50MPH
$$
Schaumann464
WWUS53 KSGF 260949
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
449 AM CDT FRI MAY 26 2017
MOC185-260958-
/O.CAN.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
St. Clair MO-
449 AM CDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3819 9308 3819 9306 3790 9307 3791 9318
3780 9319 3781 9332 3795 9336 3814 9348
3836 9308
TIME...MOT...LOC 0948Z 264DEG 39KT 3812 9340 3799 9330 3785 9325
$$
MOC015-085-261015-
/O.CON.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
Hickory MO-Benton MO-
449 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR EASTERN HICKORY AND SOUTHERN BENTON COUNTIES...
At 448 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Warsaw to near Hermitage to near
Urbana, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Public. This storm has produced quarter sized hail near
Collins and Pittsburg.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pomme de Terre Lake... Truman Lake...
Pomme De Terre State Park... Pittsburg...
Hermitage... Preston...
Cross Timbers... Lakeview Heights...
Zora... Fristoe...
Knobby... Edwards...
Nemo... Hastain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3819 9308 3819 9306 3790 9307 3791 9318
3780 9319 3781 9332 3795 9336 3814 9348
3836 9308
TIME...MOT...LOC 0948Z 264DEG 39KT 3812 9340 3799 9330 3785 9325
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann585
WWUS53 KSGF 261000
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
500 AM CDT FRI MAY 26 2017
MOC015-085-261015-
/O.CON.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
Hickory MO-Benton MO-
500 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR EASTERN HICKORY AND SOUTHEASTERN BENTON COUNTIES...
At 459 AM CDT, severe thunderstorms were located along a line
extending from 12 miles northwest of Macks Creek to 6 miles northeast
of Urbana, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Preston... Cross Timbers...
Knobby... Edwards...
These storms have a history of producing quarter sized hail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 9307 3791 9318 3780 9319 3780 9325
3797 9324 3811 9328 3816 9307
TIME...MOT...LOC 0959Z 259DEG 37KT 3808 9315 3792 9309
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann468
WWUS53 KSGF 261009
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
509 AM CDT FRI MAY 26 2017
MOC015-085-261018-
/O.EXP.KSGF.SV.W.0201.000000T0000Z-170526T1015Z/
Hickory MO-Benton MO-
509 AM CDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HICKORY AND
SOUTHEASTERN BENTON COUNTIES WILL EXPIRE AT 515 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3790 9307 3791 9318 3780 9319 3780 9325
3797 9324 3811 9328 3816 9307
TIME...MOT...LOC 1008Z 260DEG 47KT 3810 9303 3794 9297
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:33 AM CDT, 39 minutes earlier.
Area forecast discussion, May 26, 3:33 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 333 AM CDT Fri May 26 2017 .SHORT TERM...(Today and tonight) Issued at 231 AM CDT Fri May 26 2017 Surface low pressure across the plains and an upper level short wave were acting to shift the upper ridge that was over the region yesterday to the east of the Ozarks. The surface low however, is expected by the models to make little to no progress to the east through today, keeping the Ozarks and southeastern Kansas in the warm sector south of the warm front now across northern Missouri. A few storms over northeastern Kansas early this morning were moving to the east. Mesoscale and short range models were not handling this well at all this morning. The GFS did show some depiction of the storms, but will need to see if they can hold together with the current hostile environment over the Ozarks region. The southerly flow will help bring more moisture from the Gulf into the region through the day today. A strong capping inversion noted on last evening's sounding and continued by the forecast soundings through tonight should keep storms from forming through today and through tonight. If a storm or two do develop, they will be elevated in nature with large hail the primary concern. .LONG TERM...(Saturday through Thursday) Issued at 231 AM CDT Fri May 26 2017 Today's surface low is expected to wash out leaving a stationary/warm front across central Missouri as lee cyclogenesis occurs and another surface low develops over eastern Colorado early Saturday morning. Deep southerly to southwesterly flow will continue to pump moisture into the region through early Saturday as the surface low moves across the plains. A strong low level jet will begin to impinge on the region as several short wave troughs move through the upper level southwesterly flow and across the Ozarks. Forecast soundings have been consistent in showing a very unstable airmass in place across the region Saturday afternoon and evening with 3800 to 4500 J/kg of ML CAPE. Increasing low level convergence and a weakening cap will act to kick off thunderstorms Saturday afternoon and continue into the evening. Indications and sounding analogs have shown a consistent signal for large hail to the size of baseballs and a damaging wind signal. Much of this will depend on the mode the storms ultimately take. More wind damage with bowing segments verses large hail with more clusters or individual supercells. This will be more of a mesoscale forecast issue to watch Saturday. The system looks to move through the region by Sunday morning to early Sunday afternoon depending of your model of choice. Either way, this will lead to the potential for lingering thunderstorms. Overall, the end of the Memorial Day weekend looks to be fairly nice with temperatures in the middle to upper 70s Sunday and Monday with skies becoming partly cloudy later Sunday and mostly sunny on Monday. The first half of next week looks fair as well with the next potential for rain and storms coming Thursday into Friday. This will be the result of a warm front over the area and an upper level trough moving across the Plains. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1146 PM CDT Thu May 25 2017 Mainly VFR will continue for the next 24 hours at all TAF sites. The only aviation concern will be a strengthening low level jet tonight causing potential non thunderstorm wind shear right off the surface. Otherwise southerly winds will be breezy around 10 to 13 knots. There will be some gusty winds up to 20 knots Friday morning through the afternoon. There may be the potential for isolated convection around the area late Friday afternoon and evening but confidence is low to mention it in the TAFs at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Griffin
Hazardous weather outlook, May 25, 11:45 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1145 PM CDT Thu May 25 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270445- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1145 PM CDT Thu May 25 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... There is a very slight risk for isolated thunderstorms late tonight through early Friday morning across portions of Central Missouri, however most locations will remain dry. Cloud to ground lightning would be the main risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Unsettled conditions will develop over the area Friday and Saturday. Warming mid level temperatures will develop a thermal cap in the atmosphere on Friday which will likely keep most thunderstorm activity from developing until at least Friday night. The overall best chance of strong to severe storms will occur from Saturday afternoon into Saturday night as the cap weakens and very strong instability develops ahead of a cold front which will move through Saturday night. All modes of severe weather will be possible, with the main risks of large hail to the size of baseballs and damaging wind in excess of 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:46 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 59 min |
| May 26, 5:30 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski, Texas | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.